Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 3, 2008, 9:39 AM CDT for Tangipahoa Parish, Louisiana. It took effect at May 3, 2008, 10:48 AM CDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 9:39 AM CDT (14:39 UTC)
- In effect from
- May 3, 2008, 10:48 AM CDT
- Expired
- May 5, 2008, 10:15 AM CDT
- In force
- 47 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Tangipahoa Parish, LA
The river
Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 17.18 ft at May 4, 2008, 3:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 3, 7:54 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 3, 7:54 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 AM CDT SAT MAY 3 2008
.UPDATE...
TAKING OUT SEVERAL WESTERN PARISHES AND ALL SOUTHWEST MISSISSIPPI
COUNTIES FROM THE TORNADO WATCH AND FLASH FLOOD WATCH WHERE THE
SQUALL LINE HAS CLEARED ALREADY. UPDATED ZONES OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 455 AM CDT SAT MAY 3 2008/
CORRECTION...
WATCH/WARNING/ADVISORY LINES SHOULD STATE THROUGH THIS EVENING
VICE SUNDAY EVENING.
DISCUSSION...
DUE TO BUSY WEATHER MOVING INTO FORECAST AREA AT THIS TIME WILL BE
BRIEF AND A LITTLE TARDY WITH PRODUCTS. WILL HOIST A FLASH FLOOD
WATCH FOR THE FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI FOR THIS
MORNING IN ANTICIPATION OF ADDITIONAL 2 INCHES ON TOP OF THE HEAVY
RAINS FROM LAST EVENING. PRECIPITATION CALCULATOR INDICATES A
POTENTIAL OF 4-6 INCHES IF TRAINING TAKES PLACE FOR 1-2 HOURS...AS
MAY BE THE CASE IN ALREADY HARD HIT ST TAMMANY AND WASHINGTON
PARISHES. RAIN SHOULD TAPER WITH PRE-FRONTAL TROUGH PASSAGE LATER
THIS MORNING OR EARLY AFTERNOON. TRUE COLD FRONT SHOULD MOVE THROUGH
THE AREA LATER THIS EVENING.
MADE NO APPRECIABLE CHANGES TO ONGOING FORECAST OTHER THAN TO ADD
HEADLINES...INCLUDING TORNADO WATCH 258 FOR ENTIRE FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 58 79 53 / 60 10 10 0
BTR 81 59 81 56 / 60 10 10 0
MSY 81 66 80 64 / 60 20 10 0
GPT 78 66 79 57 / 60 30 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ039-040.
FLASH FLOOD WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
EVENING FOR LAZ036>038-048-050.
GM...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ077-080>082.
FLASH FLOOD WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
EVENING FOR MSZ069>071.
GM...NONE.
&&
24Hazardous weather outlook, May 3, 5:15 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 515 AM CDT SAT MAY 3 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 515 AM CDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CDT FOR THE ENTIRE OUTLOOK AREA. IN ADDITION TO ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL TO QUARTERS ARE POSSIBLE WITH THE PASSAGE OF A SQUALL LINE AND INDIVIDUAL STORMS AHEAD OF THE SQUALL LINE. THE THREAT WILL DIMINISH WITH SQUALL LINE PASSAGE DURING THE MORNING. AREAL FLOODING... HEAVY RAINS WITH RATES NEAR 2 INCHES PER HOUR ARE EXPECTED MAINLY ACROSS THE EAST-CENTRAL AND UPPER SOUTHEAST PARISHES OF LOUISIANA...THE FLORIDA PARISHES...AS WELL AS THE SOUTHERN MISSISSIPPI COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR EXCESSIVE RAINFALL AND RESULTANT STREAM FLOODING ACROSS THE WATCH AREA. ACCUMULATIONS TODAY SHOULD BE GENERALLY AROUND 2 INCHES TODAY WITH LOCALLY HIGHER AMOUNTS IN THE 4 TO 6 INCH RANGE WITHIN AND NEAR THE WATCH AREA. HYDROLOGY... HIGH RIVER FLOWS AND FLOODING CONTINUES ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR MODERATE ONSHORE WINDS THIS MORNING...FOLLOWED BY A WIND SHIFT TO WEST WINDS THIS AFTERNOON...THEN NORTHWEST AND NORTH WINDS TONIGHT. THUNDERSTORMS IN SQUALLS WILL BE LIKELY THIS MORNING ON THE AREA LAKES AND NEAR COASTAL WATERS. EXPECT GALE FORCE GUSTS AND HIGHER SEAS NEAR STORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HYDROLOGY... HIGH FLOWS AND RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS THROUGH THURSDAY. OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER AND WEATHER EMERGENCY OPERATIONS ARE BEING REQUESTED TO ACTIVATE AT THIS TIME. PLEASE RELAY ANY WEATHER RELATED REPORTS PROMPTLY TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. THE SEVERE WEATHER THREAT WILL BE ENDING FROM WEST TO EAST WITH THE PASSAGE OF THE SQUALL LINE. FLOODING AND FLASH FLOODING MAY BE A CONCERN WELL INTO THE AFTERNOON AND EARLY EVENING. 24
In the hours before
Special weather statement, May 3, 8:03 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 803 AM CDT SAT MAY 3 2008 LAZ060>064-031445- ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 803 AM CDT SAT MAY 3 2008 ...A LINE OF STRONG THUNDERSTORMS APPROACHING METRO NEW ORLEANS AREA... A LINE OF STRONG THUNDERSTORMS THUNDERSTORMS EXTENDING SLIDELL ACROSS LAKE PONTCHARTRAIN TO LAPLACE WILL CONTINUE TO MOVE SOUTHEAST AROUND 25 MPH AND INTRO THE METRO NEW ORLEANS BY 815 AM. WIND GUSTS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE PASSAGE THE THUNDERSTORMS. RAINFALL OF 1.5 TO 2.5 INCHES MAY RESULT IN LOCALIZED FLOODING OF STREETS AND AREAS OF POOR DRAINAGE. A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM FOR ALL OF SOUTHEAST LOUISIANA. CONTINUE TO MONITOR LATEST BROADCAST NEWS AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNING.
Special weather statement, May 3, 8:15 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 815 AM CDT SAT MAY 3 2008 MSZ080>082-031500- HANCOCK-HARRISON-JACKSON- 815 AM CDT SAT MAY 3 2008 ...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE MISSISSIPPI COASTAL COUNTIES... A LINE OF STRONG THUNDERSTORMS THUNDERSTORMS EXTENDING FROM NEAR LUCEDALE MISSISSIPPI TO WAVELAND WILL CONTINUE TO MOVE SOUTHEAST AROUND 25 MPH AFFECTING THE MISSISSIPPI COASTAL COUNTIES THROUGH 1000 AM. WIND GUSTS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE PASSAGE THE THUNDERSTORMS. RAINFALL OF 1.5 TO 2.5 INCHES MAY RESULT IN LOCALIZED FLOODING OF STREETS AND AREAS OF POOR DRAINAGE. A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM FOR ALL OF COASTAL MISSISSIPPI. CONTINUE TO MONITOR LATEST TELEVISION... BROADCAST NEWS AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 3, 9:11 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG 10 N LIBERTY 31.30N 90.80W
05/03/2008 AMITE MS LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN IN NORTH PORTION OF COUNTY.
0440 AM TSTM WND DMG BATCHELOR 30.84N 91.66W
05/03/2008 POINTE COUPEE LA LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN ONTO ROADS IN NORTH PORTION OF
PARISH.
0625 AM TSTM WND DMG 5 SSW BOGALUSA 30.72N 89.90W
05/03/2008 WASHINGTON LA FIRE DEPT/RESCUE
SEVERAL TREES AND POWER LINES BLOWN NEAR HIGHWAY 21 AND
HIGHWAY 1075.
0630 AM FLASH FLOOD ENON 30.73N 90.08W
05/03/2008 WASHINGTON LA FIRE DEPT/RESCUE
SEVERAL SECONDARY ROADWAYS FLOODED IN SOUTH PORTION OF
PARISH.
0700 AM TSTM WND DMG BUSH 30.61N 89.90W
05/03/2008 ST. TAMMANY LA LAW ENFORCEMENT
A FEW TREES BLOWN DOWN NEAR HIGHWAY 40.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:01 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 44 min |
| May 2, 7:39 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 51 min |
| May 2, 8:00 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| May 2, 8:26 PM CDT | Flash Flood Warning | LIX | Livingston, Tangipahoa | 2 hr |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 60 min |
| May 2, 9:38 PM CDT | River Flood Warning | LIX | Saint Tammany | 37 hr |
| May 2, 9:55 PM CDT | River Flood Warning | LIX | Saint Tammany | 12 hr |
| May 2, 10:45 PM CDT | River Flood Warning | LIX | Saint Tammany | 34 hr |
| May 2, 11:00 PM CDT | River Flood Warning | LIX | Saint Tammany | 45 hr |
| May 3, 4:08 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 37 min |
| May 3, 4:42 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 48 min |
| May 3, 4:54 AM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Saint Helena, Washington | 6 hr |
| May 3, 5:45 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 45 min |
| May 3, 6:09 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 6 hr |
| May 3, 6:43 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 47 min |
| May 3, 7:04 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 41 min |
| May 3, 7:12 AM CDT | Special Marine Warning | LIX | 93 min | |
| May 3, 8:52 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 3, 9:14 AM CDT | Tornado Warning | LIX | Lafourche | 31 min |
| May 3, 12:00 PM CDT | River Flood Warning | LIX | Saint Tammany | 60 hr |
| May 2, 8:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 61 min |
| May 2, 9:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
| May 3, 3:41 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
| May 3, 4:13 AM CDT | Tornado Warning | LIX | Walthall | 32 min |
| May 3, 4:29 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Wilkinson | 46 min |
| May 3, 6:37 AM CDT | River Flood Warning | LIX | Pearl River | 19 hr |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.